Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Came off depo provero and have not had proper period, just brown spotting. Tummy is distended. Suggest?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Question
I came off depo provero at the end of April and I have not had a proper period since just a little brown spotting at the time my period would normally be due. My tummy is constantly distended and uncomfortable and I just feel generally not myself?
Posted Tue, 13 Aug 2013 in Women's Health
 
 
Answered by Dr. Rhea Chanda 50 minutes later
Hi XXXXXXX
If you have been on Provera for a long period of time, then its common for the period to be delayed. Long term use of provera,which is a hormone, makes certain hormonal changes in the body causing delayed cycles. In most people, normal menses return within 6 months of stopping the drug,after the hormone levels normalise. Thats the reason that you are feeling, distended and uncomfortable,just like in pre-menstrual phase. This should become normal soon.
Above answer was peer-reviewed by
 
Follow-up: Came off depo provero and have not had proper period, just brown spotting. Tummy is distended. Suggest? 47 minutes later
I only had one shot of depo provera, does the same length of time apply for the return of my period. I also have very tender breasts and feel nauseous after I eat. I took a pregnancy test but it was negative. I have heard that going on a month of the pill could help periodcreturn is this correct?
 
 
Answered by Dr. Rhea Chanda 15 hours later
Well, at least two shots of provera indicate long term use. But it depends from person to person. The changes occurring in your body are hormonal and mimic that of pregnancy. Once the levels become normal you should function normally. Provera is a drug that acts slowly but remains in the system for a longer period of time. Oc pills are also hormones and taking them will imbalance the body hormone levels again. Using it just for a month wont be beneficial, unless you need to use it long term. Im assuming your previous cycles before provera were normal. If not, that may be the reason you cycles are irregular again.
Above answer was peer-reviewed by
 
Follow-up: Came off depo provero and have not had proper period, just brown spotting. Tummy is distended. Suggest? 10 hours later
Cycle was always very normal before I got the 1 depo shot. I was going to take oc for one month to try and kick start my cycle again as I read this on the Internet from other people experiencing the same thing.
 
 
Answered by Dr. Rhea Chanda 6 hours later
I wouldnt advise taking just one month of oc pills. Instead you can take tab primolut for 5days twice a day and get withdrawal bleeding after a week. But the concept is same as provera. Its just a higher dose at a shorter interval of time.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor